Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 48, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2000, 9:36 PM CST for Phillips County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2000, 9:36 PM CST (03:36 UTC)
- Expired
- Mar 26, 2000, 10:15 PM CST
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Phillips County, AR
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 270340 COR SVRMEM ARC107-270415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 936 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PHILLIPS COUNTY IN NORTHEASTERN ARKANSAS * UNTIL 1015 PM CST * AT 934 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL NEAR DE WITT MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRUMROD BY 950 PM. .IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:15 PM CST, 21 minutes earlier.
Area forecast discussion, Mar 26, 9:15 PM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 915 PM CST SUN MAR 26 2000 SFC CDFNT STRETCHED FM CNTRL IL TO SW MO INTO OK AT 02Z. TSRAS HAVE FIRED IN TWO MAJOR AREAS...ONE ACRS ERN OK AND AR WHERE THE BEST INSTABILITY IS LOCATED AND JET DYNAMICS ARE FAVORABLE. THE OTHER AREA WAS JUST AHEAD OF THE CDFNT IN MO. RADAR AND SAT TRENDS INDICATE THAT THE AREA OF TSTMS OVR AR WL SCRAPE THE SW PORTION OF OUR CWA. THE REMAINDER OF THE CWA WL HAVE TO WAIT FOR THE FRONT TO SEE ANY SHRA/TSRA DEVELOPMENT. CDFNT WL MOVE ACRS THE CWA FM NW TO SE BTWN 06Z AND 12Z. HAVE TO LOOK A LONG WAY TO THE NW TO FIND COOLER TEMPS AND WL ADD A FEW DEGREES TO CURRENT FORECASTED LOWS. CURRENT POPS LOOK OK. WL MENTION THE POSSIBILITY OF SVR TSTMS ACRS MOST OF THE AREA EXCEPT NE PART OF CWA...INCLUDING JACKSON AND PARIS...INSTABILITY IS MARGINAL AT BEST IN THESE AREAS. .MEM...NONE SJM N
In the hours before
Special weather statement, Mar 26, 3:50 PM CST, 5 hours 46 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-270600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CST SUN MAR 26 2000 THIS SEVERE WEATHER OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE... INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS A SMALL PORTION OF EAST ARKANSAS... AND A SMALL PORTION OF NORTHWEST MISSISSIPPI. THE MODERATE RISK IS GENERALLY WEST OF A LINE FROM FORREST CITY ARKANSAS...TO TUNICA...TO CHARLESTON MISSISSIPPI. THIS INCLUDES THE CITY OF CLARKSDALE MISSISSIPPI. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE REMAINDER OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL... NORTH MISSISSIPPI...AND MOST OF WEST TENNESSEE. THE SLIGHT RISK IS WEST OF A LINE FROM MARTIN TENNESSEE...TO LEXINGTON...TO IUKA MISSISSIPPI. THIS INCLUDES THE CITIES OF BLYTHEVILLE...JONESBORO... DYERSBURG...JACKSON...MEMPHIS...OXFORD AND TUPELO. A COLD FRONT WILL SWEEP THROUGH THE MID-SOUTH FROM THE NORTHWEST TONIGHT. SOUTH WINDS AHEAD OF THE FRONT WILL FEED MOIST AND UNSTABLE AIR INTO THE AREA. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT AND MOVE QUICKLY INTO THE COUNTY WARNING AREA FROM THE NORTHWEST THIS EVENING. THE STORMS WILL FIRST ENTER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS EVENING...THEN SPREAD QUICKLY INTO WEST TENNESSEE AND NORTH MISSISSIPPI BY MIDNIGHT. LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL BE THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER IS BETWEEN 6 PM TONIGHT AND 3 AM MONDAY. THE THREAT OF SEVERE WEATHER WILL END WITH PASSAGE OF THE COLD FRONT. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION...AND CABLE TELEVISION FOR THE LATEST FORECASTS AND INFORMATION.
Special weather statement, Mar 26, 9:24 PM CST, 12 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-270930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 924 PM CST SUN MAR 26 2000 THIS SEVERE WEATHER OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE... INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR EAST ARKANSAS...MOST OF NORTH MISSISSIPPI AND PART OF WEST TENNESSEE. THE SLIGHT RISK IS GENERALLY WEST OF A LINE FROM UNION CITY...TO JACKSON...TO CORINTH MISSISSIPPI. THIS INCLUDES THE CITIES OF BLYTHEVILLE...JONESBORO...DYERSBURG...MEMPHIS...OXFORD AND TUPELO. A COLD FRONT WILL SWEEP THROUGH THE MID-SOUTH FROM THE NORTHWEST OVERNIGHT. SOUTH WINDS AHEAD OF THE FRONT WILL CONTINUE TO FEED MOIST AND UNSTABLE AIR INTO THE AREA. A LINE OF THUNDERSTORMS THAT HAD DEVELOPED OVER MISSOURI WILL MOVE SOUTHEAST INTO THE COUNTY WARNING AREA BY MIDNIGHT. THE STORMS WILL FIRST ENTER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...THEN SPREAD QUICKLY INTO WEST TENNESSEE AND NORTH MISSISSIPPI AFTER MIDNIGHT. LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL BE THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER IS BETWEEN 11 PM TONIGHT AND 4 AM MONDAY. THE THREAT OF SEVERE WEATHER WILL END WITH PASSAGE OF THE COLD FRONT. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION...AND CABLE TELEVISION FOR THE LATEST FORECASTS AND INFORMATION.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.